Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jan 9, 2013, 8:54 PM CST for Pike County, Mississippi. It took effect at Jan 10, 2013, 12:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2013, 8:54 PM CST (02:54 UTC)
- In effect from
- Jan 10, 2013, 12:00 PM CST
- Expired
- Jan 10, 2013, 8:05 PM CST
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Pike County, MS
The river
Written for the forecast point Tangipahoa River at Osyka (OSYM6).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
510 WGUS44 KLIX 100254 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 854 PM CST WED JAN 9 2013 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 24 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-110854- /O.NEW.KLIX.FL.W.0013.130111T0000Z-130112T1800Z/ /OSYM6.1.ER.130111T0000Z.130111T1800Z.130112T1200Z.NO/ 854 PM CST WED JAN 9 2013 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TANGIPAHOA RIVER AT OSYKA. * FROM THURSDAY EVENING TO SATURDAY AFTERNOON. * AT 8:00 PM WEDNESDAY THE STAGE WAS 14.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE RISING TO NEAR 15.5 FEET BY EARLY AFTERNOON FRIDAY. THE RIVER IS THEN EXPECTED TO FALL BELOW FLOOD STAGE BY SATURDAY MORNING JANUARY 12TH. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED.
2 follow-up statements
372 WGUS84 KLIX 101658 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1058 AM CST THU JAN 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...LOUISIANA... TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-112258- /O.EXT.KLIX.FL.W.0013.130110T1800Z-130112T1800Z/ /OSYM6.1.ER.130110T1800Z.130111T1200Z.130112T1200Z.NO/ 1058 AM CST THU JAN 10 2013 THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER AT OSYKA. * UNTIL SATURDAY AFTERNOON. * AT 10:00 AM THURSDAY THE STAGE WAS 14.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.5 FEET BY TOMORROW MORNING JANUARY 11TH. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED. $$ LAC105-112258- /O.EXT.KLIX.FL.W.0004.000000T0000Z-000000T0000Z/ /ROBL1.2.ER.130109T1203Z.130111T1800Z.000000T0000Z.NO/ 1058 AM CST THU JAN 10 2013 THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER NEAR ROBERT. * UNTIL FURTHER NOTICE. * AT 10:30 AM THURSDAY THE STAGE WAS 18.9 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY TOMORROW EARLY AFTERNOON JANUARY 11TH. * IMPACT...AT 18.0 FEET...EVACUATION OF TRAILERS AT HIDDEN OAKS MUST BE COMPLETED. WATER COVERS THE ENTRANCE TO CAMP GROUNDS. SECONDARY ROADS AND UNIMPROVED ROADS NORTH OF ROBERT WILL FLOOD AS CHAPPEPEELA CREEK BACKS UP. LOW PLACES ON HIGHWAY 22 SOUTH OF ROBERT WILL BE UNDER WATER. * IMPACT...AT 17.0 FEET...LOW PLACES ALONG HIGHWAY 22 SOUTH OF ROBERT WILL BE UNDER WATER. WATER WILL APPROACH THE ENTRANCE ROAD OF HIDDEN OAKS CAMPGROUND. TRAILERS AT THE CAMPGROUND WILL BE UNABLE TO BE MOVED OUT WHEN THE RIVER REACHES 18 FEET. * IMPACT...AT 16.0 FEET...MINOR FLOODING NEAR THE RIVER WITH BEACH AREAS UNDER WATER. * IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER. $$
451 WGUS84 KLIX 110205 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 805 PM CST THU JAN 10 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-110235- /O.CAN.KLIX.FL.W.0013.000000T0000Z-130112T1800Z/ /OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 805 PM CST THU JAN 10 2013 THE FLOOD WARNING IS CANCELLED FOR THE TANGIPAHOA RIVER AT OSYKA. * AT 7:00 PM THURSDAY THE STAGE WAS 14.8 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER CRESTED AT THE FLOOD STAGE OF 15.0 FEET. THE RIVER WILL FALL TO A STAGE NEAR 13.9 FEET BY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 9, 4:33 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Jan 9, 4:33 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
433 PM CST WED JAN 9 2013
.SYNOPSIS...
SURFACE ANALYSIS SHOWED A 1011MB LOW OVER CENTRAL TEXAS COAST
WITH A WARM FRONT/STATIONARY FRONT EXTENDING EAST ALONG TEXAS AND
LOUISIANA COAST. A 1031MB HIGH WAS LOCATED FROM TENNESSEE VALLEY
TO THE CAROLINAS. COOL AIR FROM THE NORTHEAST AND WARM MOIST
SOUTHEAST FLOW SOUTH OF THE WARM FRONT HAVE CREATED A SATURATED
ATM ACROSS THE CENTRAL AND NORTH PARTS OF THE FORECAST AREA.
THEREFORE...DENSE FOG THREAT WILL REMAINS IN EFFECT THROUGHOUT THE
DAY FOR AREAS NEAR TIDAL LAKES AND EAST HALF OF NEW ORLEANS METRO
AREA. PLANER VIEW OF PRECIPITABLE WATER VALUES SHOWED 1.5 INCHES
OVER THE TEXAS COAST...LOUISIANA COAST AND EXTEND NORTH TO CENTRAL
MISSISSIPPI. UPPER AIR CHARTS SHOWED THE CLOSED LOW OVER TEXAS BIG
BEND WITH DIVERGENCE OVER EAST TEXAS AND WEST LOUISIANA.
&&
.SHORT TERM...
UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW ARE EXPECTED TO TRACK
NORTH TO THE ARKLATEX REGION TONIGHT THROUGH THURSDAY. SURFACE
HIGH WILL REMAIN OVER OHIO VALLEY THROUGH TONIGHT. THIS WILL ALLOW
OR PREVENT THE WARM FRONT FROM TRACK TOO FAR NORTH. GFS SHOWED THE
DEEPEST MOISTURE PW VALUES UP TO 2 INCHES OVER SOUTHWEST LOUISIANA
THIS EVENING. AS THE UPPER LOW SHIFT EAST THROUGH THURSDAY
AFTERNOON...THIS MOISTURE AXIS WITH 2 INCHES OF PW WILL SHIFT EAST
ACROSS WEST ZONES EARLY THURSDAY MORNING AND SHIFT EAST OVER
MISSISSIPPI COAST AND COASTAL WATERS THURSDAY AFTERNOON AND
EVENING. AT THE SAME TIME...THE BEST DIVERGENCE WILL BE OVER THE
WEST ZONES THURSDAY MORNING AND SHIFT EAST THROUGH THURSDAY
AFTERNOON. IN ADDITION...AS THE UPPER LOW OPENS UP...THE JET MAX
WILL INCREASE ON THE FRONT SIDE OF THE LOW WITH A JET MAX OF 120
TO 130 KNOTS FROM NORTHWEST LOUISIANA TO SOUTHEAST KANSAS. THIS
SLIGHT NEGATIVE TILT MAY PROVIDE A SHORTER WAVELENGTH. AS A
RESULT...LL HELICITY MAY INCREASE UP TO 300 M/S FROM MIDNIGHT
TONIGHT THROUGH NOON THURSDAY ACCORDING TO GFS. MODEL SOUNDING SHOW A
CAPE VALUES INCREASE UP TO 800 J/KG BY LATE TONIGHT THROUGH
THURSDAY. THEREFORE...CANT RULE OUT STRONG TO SEVERE STORMS DURING
THIS TIME WITH THE MAIN THREAT DAMAGING WINDS AND A TORNADO OR
TWO...VERY SLIGHT CHANCE BUT HEAVY RAINFALL IS THE MAIN THREAT.
HAVE ADDED THE FLASH FLOOD WATCH ACROSS EAST ZONES AT THIS TIME
BUT LEFT HARRISON AND JACKSON AS THE SYSTEM WILL PICK UP SPEED
THURSDAY NIGHT. HAVE UP TOTALS WITH WIDESPREAD 2 TO 4 WITH HIGHER
AMOUNTS.
THE STORM SYSTEM WILL QUICKLY EXIT TO THE NORTHEAST THURSDAY NIGHT
WITH THE STALLED WEAK FRONTAL SYSTEM SLOWLY DISSIPATING ACROSS THE
FORECAST AREA. RAIN CHANCES WILL SLOWLY FALL WITH FRIDAY EXPECTED
TO BE THE DRIEST DAY OF THE NEXT WEEK WITH ONLY A 10 TO 20 PERCENT
CHANCE OF LEFTOVER SHOWERS. FOG WILL BE LIKELY ESPECIALLY IN
COASTAL AREAS FRIDAY NIGHT.
.LONG TERM...
THE UPPER LEVEL TROUGH OVER THE WESTERN STATES WILL LINGER OVER
THE WEEKEND...THEN THE BASE OF THE MAIN TROUGH MAY RETROGRADE BACK
WEST CLOSER TO THE DESERTS OF ARIZONA AND SOUTHERN CALIFORNIA
EARLY NEXT WEEK. THIS WILL MAINTAIN SOUTHWEST FLOW AND MAINTAIN A
STALLED FRONTAL BOUNDARY ACROSS THE FORECAST MONDAY THROUGH
WEDNESDAY. AS A RESULT...SOME COOLER TEMPS MAY TRY TO SNEAK INTO
NORTHWEST ZONES TUESDAY AND WEDNESDAY...COAST WILL REMAIN WARM.
AVIATION...
COMPLICATED TAF PACKAGE THIS PERIOD. GUIDANCE IS VERY PESSIMISTIC
WITH IFR TO LIFR CIGS PREVAILING THROUGH THE ENTIRE PERIOD AT MOST
TAF SITES...ESPECIALLY WITH THE WARM FRONT TO THE SOUTH.
MARINE...
A TIGHT PRESSURE GRADIENT IS EXPECTED TO PERSIST OVER THE COASTAL
WATERS AS A COLD FRONT SLOWLY MOVES TOWARD THE AREA TODAY AND
TONIGHT. EXERCISE CAUTION HEADLINES HAVE BEEN CONVERTED TO
ADVISORY TONIGHT THROUGH FRIDAY MORNING. A COLD FRONT WILL SLOWLY
MOVE THROUGH THE WATERS THURSDAY WITH WEAK HIGH PRESSURE BRIEFLY
BUILDING IN BEHIND IT. SOUTH FLOW WILL INCREASE OVER THE AREA
FRIDAY THROUGH SUNDAY. ANOTHER COLD FRONT WILL APPROACH THE WATERS
LATE MONDAY AND STALL WINDS WILL LIKELY DECREASE THEN.
DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE. ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 71 55 75 / 60 90 50 20
BTR 67 73 58 77 / 70 90 40 20
ASD 67 70 57 75 / 40 90 60 20
MSY 69 73 57 74 / 50 90 50 20
GPT 68 70 58 73 / 30 90 70 20
PQL 68 71 57 74 / 30 90 80 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...UPPER
PLAQUEMINES...AND UPPER ST. BERNARD.
COASTAL FLOOD ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
ZONES: ASCENSION...LIVINGSTON...LOWER PLAQUEMINES...LOWER
ST. BERNARD...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST.
TAMMANY...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
ST. BERNARD.
FLASH FLOOD WATCH FROM MIDNIGHT THURSDAY TO MIDNIGHT FRIDAY FOR
THE FOLLOWING ZONES: LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...ST. CHARLES...ST. TAMMANY...UPPER
JEFFERSON...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
WASHINGTON.
FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
TERREBONNE...NORTHERN TANGIPAHOA...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...UPPER LAFOURCHE...UPPER TERREBONNE...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...DENSE FOG ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...AND LAKE
PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 AM FRIDAY FOR
THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...PIKE...AND WILKINSON.
FLASH FLOOD WATCH FROM MIDNIGHT THURSDAY TO MIDNIGHT FRIDAY FOR
THE FOLLOWING ZONES: HANCOCK...PEARL RIVER...AND WALTHALL.
COASTAL FLOOD ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
ZONES: AND HANCOCK.
GM...DENSE FOG ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...AND LAKE
PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 AM FRIDAY FOR
THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT THURSDAY TO 6 PM THURSDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Jan 9, 6:24 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 624 PM CST WED JAN 9 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-101230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 624 PM CST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IS NOW IN EFFECT THROUGH THURSDAY FOR ALL OF SOUTHEAST LOUISIANA...SOUTHWEST MISSISSIPPI AND PEARL RIVER AND HANCOCK COUNTIES ACROSS THE PEARL RIVER. ADDITIONAL HEAVY RAINFALL WILL LIKELY MOVE INTO AREAS EAST OF I 55 TONIGHT AND IT WAS THESE AREAS THAT RECEIVED TORRENTIAL RAINS LAST NIGHT AND THIS COULD QUICKLY LEAD TO FLASH FLOODING. A WARM FRONT CONTINUES TO STRADDLE THE LOUISIANA COAST...COOL NEAR SHORE WATERS AND COOL TIDAL LAKES HAVE CREATED DENSE SEA FOG ACROSS NEW ORLEANS METRO AREA...TIDAL LAKES AND NEAR SHORE WATERS. THEREFORE...A DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE EAST HALF OF THE NEW ORLEANS METRO AREA...LAKE PONTCHARTRAIN...LAKE BORGNE AND ON THE MISSISSIPPI RIVER THROUGH TONIGHT. MANY AREA RIVERS HAVE RISEN AND ARE APPROACHING BANKFULL OR ARE ALREADY IN FLOOD. ADDITIONAL MODERATE TO HEAVY RAINFALL MAY CAUSE SOME SECTIONS OF RIVERS TO RISE TO MINOR AND MODERATE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS AND HEAVY RAINFALL WILL LIKELY BECOME WIDESPREAD ON THURSDAY THEN TAPER OFF FROM THE WEST LATE THURSDAY AND THURSDAY NIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY WITH THE MAIN THREAT BEING STRONG TO POSSIBLY DAMAGING WINDS AND AN ISOLATED TORNADO. RAINFALL RATES WILL BE VERY HIGH IN THUNDERSTORMS AND HEAVIER SHOWERS...SO AREAS THAT EXPERIENCE REPEAT HEAVY RAINFALL WILL HAVE A THREAT OF LOCALIZED FLASH FLOODING. ANOTHER WEATHER SYSTEM WILL BRING A CHANCE OF LOCALLY HEAVY RAINFALL FROM SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. AWAY FROM RAIN AREAS...THERE MAY BE A THREAT OF DENSE FOG DURING THE NIGHT AND MORNING HOURS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OR FLOODING OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THURSDAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:37 PM CST | River Flood Warning | LIX | Pike, Walthall | 40 hr |
| Jan 10, 6:58 AM CST | Areal Flood Advisory | LIX | Amite, Wilkinson | 9 hr |
| Jan 10, 9:37 AM CST | River Flood Warning | LIX | Pearl River | 10 hr |
| Jan 10, 11:14 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 16 min |
| Jan 10, 12:02 PM CST | Areal Flood Advisory | LIX | Amite, Pike, Walthall | 4 hr |
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.